MAUDE Adverse Event Report: BAYLIS MEDICALE CIE INC VERSACROSS CONNECT LAAC ACCESS SOLUTION; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

BAYLIS MEDICALE CIE INC VERSACROSS CONNECT LAAC ACCESS SOLUTION; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number VXAK0007
Medical Device Problem Code Display or Visual Feedback Problem (1184)
Health Effect - Clinical Codes Atrial Fibrillation (1729); Low Blood Pressure/ Hypotension (1914); Cardiac Tamponade (2226); Pericardial Effusion (3271)
Date of Event 06/16/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a cardiac tamponade and pericardial effusion occurred.The procedure was cancelled.During a left atrial appendage closure (laac) procedure, a versacross connect laac was selected for use.Pre-procedural transesophageal echocardiography (tee) identified a small pericardial effusion present at baseline.The versacross connect system was introduced through the watchman sheath to perform the transseptal puncture (tsp).The device was advanced into the superior vena cava (svc) and maneuvered down to the interatrial septum under tee guidance.The septum was noted to be highly aneurysmal with a small right atrium to maneuver in, making visualization of tenting difficult.The physician manipulated the was sheath to locate tenting without exposing the pigtail wire.Following the tsp, the imager monitored for changes in the pericardial effusion while the pigtail catheter was inserted.An increase in the size of the effusion was observed (bilateral).Subsequently, the patient developed atrial fibrillation along with hypotension.Cardioversion was performed, and the effusion was monitored.An laa angiogram was conducted, confirming no contrast leakage from the appendage into the left atrium (la).The physician elected to abort the procedure due to the increased effusion.All devices were withdrawn from the la, and anticoagulation was reversed.1000 units given until septum was crossed then remainder full dose was given.Effusion was noted 1-3 minutes after remaining dose was given followed by mild cardiac tamponade noted.The patient was stable, though the effusion continued to expand slowly.The patient was transferred to the operating room (or), where pericardiocentesis was performed, and approximately 800cc of blood was drained from the pericardial space.The patient blood was not given back, 800cc was drained but it was already clotting, additional units were given.The patient remained in the hospital for recovery and was reported to be doing well with no further complications.The device is not expected to be returned for analysis (disposed).Elequis administered a week ago for hematuria.
 
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.Detailed product information was not provided to bsc.We completed a good faith effort to obtain the information, but it was not available.Because the product is unknown, we are unable to provide the unique identifier (udi) and other specific product information.Good faith effort attempts to try and retrieve additional details regarding the reported event are in progress, but further information was unable to be obtained yet.If there is any further relevant information obtained, a supplemental medwatch will be filed.
 
Additional Manufacturer Narrative
Due to additional information received, this supplemental report is being submitted for the updated field describe event or problem (b5), in section b - adverse event or product problem.It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.Detailed product information was not provided to bsc.We completed a good faith effort to obtain the information, but it was not available.Because the product is unknown, we are unable to provide the unique identifier (udi) and other specific product information.
 
Event or Problem Description
It was reported a cardiac tamponade and pericardial effusion occurred.The procedure was cancelled.During a left atrial appendage closure (laac) procedure, a versacross connect laac was selected for use.Pre-procedural transesophageal echocardiography (tee) identified a small pericardial effusion present at baseline.The versacross connect system was introduced through the watchman sheath to perform the transseptal puncture (tsp).The device was advanced into the superior vena cava (svc) and maneuvered down to the interatrial septum under tee guidance.The septum was noted to be highly aneurysmal with a small right atrium to maneuver in, making visualization of tenting difficult.The physician manipulated the was sheath to locate tenting without exposing the pigtail wire.Following the tsp, the imager monitored for changes in the pericardial effusion while the pigtail catheter was inserted.An increase in the size of the effusion was observed (bilateral).Subsequently, the patient developed atrial fibrillation along with hypotension.Cardioversion was performed, and the effusion was monitored.An laa angiogram was conducted, confirming no contrast leakage from the appendage into the left atrium (la).The physician elected to abort the procedure due to the increased effusion.All devices were withdrawn from the la, and anticoagulation was reversed.1000units given until septum was crossed then remainder full dose was given.Effusion was noted 1-3 minutes after remaining dose was given followed by mild cardiac tamponade noted.The patient was stable, though the effusion continued to expand slowly.The patient was transferred to the operating room (or), where pericardiocentesis was performed, and approximately 800cc of blood was drained from the pericardial space.The patient blood was not given back, 800cc was drained but it was already clotting, additional units were given.The patient remained in the hospital for recovery and was reported to be doing well with no further complications.The device is not expected to be returned for analysis (disposed).Elequis administered a week ago for hematuria.It was further reported that the perforation was not confirmed.A pericardiocentesis and drain were performed but no window.1000units given until septum was crossed then remainder full dose was given.Effusion was noted 1-3 minutes after remaining dose was given followed by mild cardiac tamponade noted.The patient was discharged home on: (b)(6) 2025.

Brand Name
VERSACROSS CONNECT LAAC ACCESS SOLUTION
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
BAYLIS MEDICALE CIE INC
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BAYLIS MEDICAL COMPANY INC.
5825 explorer drive
mississauga, on L4W 5 P6
CA   L4W 5P6
Manufacturer Contact
mary crawford
4100 hamline avenue north
dc a330
saint paul, MN 55112
6514400979
MDR Report Key22415579
Report Number2124215-2025-44855
Device Sequence Number8294175
Product Code DRE
UDI-Device Identifier00685447010524
UDI-Public(01)00685447010524
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K220414
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVXAK0007
Device Catalogue NumberVXAK0007
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2025
Supplement Date Received by Manufacturer07/15/2025
Initial Report FDA Received Date07/07/2025
Supplement Report FDA Received Date08/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age78 YR
Patient SexFemale
Patient Weight159 KG
Patient RaceWhite